Celiac.com Sponsor (A1):


Join eNewsletter


Celiac.com Sponsor (A1-m):



Join eNewsletter

Archived

This topic is now archived and is closed to further replies.

Lisa

New Article Today

Recommended Posts

Did anyone see the article today? Chicago AP

"People on popular preseciption heartburn drugs -- Prilosec, Prevacid and Nexum -- seem more prone to getting a potentialy dangerous diarrhea caused by the bug Clostridium Difficile, new research show. C-diff, as it's known, can cause severe dirrhea and crampy intertinal inflammation called colitis.

Something to think about???

Lisa B.


Lisa

Gluten Free - August 15, 2004

"Not all who wander are lost" - JRR Tolkien

Share this post


Link to post
Share on other sites

Celiac.com Sponsor (A8):

Celiac.com Sponsor (A8):


Did anyone see the article today? Chicago AP

"People on popular preseciption heartburn drugs -- Prilosec, Prevacid and Nexum -- seem more prone to getting a potentialy dangerous diarrhea caused by the bug Clostridium Difficile, new research show. C-diff, as it's known, can cause severe dirrhea and crampy intertinal inflammation called colitis.

Something to think about???

Lisa B.

Thank goodness I didn't get those side effects when I had my ulcer and was on Prilosec. See, everything good for you is bad in the long run, I guess.


gluten-free since Oct 1996

Share this post


Link to post
Share on other sites

Lisa-

Can you post where you found that information? My dad is and has been on Nexum for a long time. Just curious to read more. Gracias!


~~~~~~~

Jen

Indianapolis, IN

gluten-free since Feb 2005

dairy-free

Share this post


Link to post
Share on other sites
Lisa-

Can you post where you found that information? My dad is and has been on Nexum for a long time. Just curious to read more. Gracias!

I don't know a site, but in was in the Virginia Pilot, yesterday, written by Lindsey Tanner, AP - Chicago

Hope you can find it.


Lisa

Gluten Free - August 15, 2004

"Not all who wander are lost" - JRR Tolkien

Share this post


Link to post
Share on other sites

I was hospitalized last month with C.difficle. I was not on any meds at the time of the infection (besides Synthroid and Yasmin). The docs don't know how/why I got it (its not a food poisioning bacteria), but I suspect its just one of those bacterial overgrowths that those with celiac may be prone to. I had never been so ill in my life - the D was water - no substance (sorry, that's kind of gross) and constant vomitting. My lips turned blue and my blood pressure was so low, I couldn't stand without falling over. Very scary. It is supposedly a common overgrowth in those that have been taking antibiotics for a long time (like hospital patients)..... If you have more info on this infection, could you please post?


The temple bell stops

but the sound keeps coming

out of the flowers

-Zen Haiku Master Basho

Share this post


Link to post
Share on other sites